Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Antidepressants and hairloss

Discussion in 'Women's General Hair Loss Discussions' started by Lostinhairloss, Apr 9, 2017.

  1. Lostinhairloss

    Lostinhairloss New Member

    Joined:
    Mar 1, 2017
    Messages:
    19
    Likes Received:
    3
    Dislikes Received:
    0
    Does anybody have opinion on antidepressants causing hairloss?
    Lately i've been overwhelmed by my hairloss, i literally fight everyday to keep going, i cry at least 3/4 hours daily, feeling suicidal to be honest...i really wish i could feel better so i thought about medication. But i'm so afraid that it would make my hairloss even worse! I just can't risk that. I know that hairloss is not a very common sideffect of the drug, however it's possible. Should i risk that?
    Thank you everyone for your answers
     
  2. Silvi

    Silvi Member

    Joined:
    Jan 31, 2017
    Messages:
    25
    Likes Received:
    2
    Dislikes Received:
    0
    Hi lost in hair loss I feel overwhelmed by my hair loss too and some days are better than others, I am not a doctor, but I try to do things I enjoy and distract my mind with that, doing yoga when I can, I am going to the acupuncturist with my insurance. I try to go out in walks when I feel overwhelmed. Sometimes I cry too, also I try to think that with all the bad things that happen to people in the world, hair loss is not the end of the world, that doesnt mean its not very hard on the one who sufffers it, but also I think suicide is not a possible solution. And in the worst case scenario I would have to wear a wig...try to focus on beautiful things (I focus in that my husband and daughter need me to survive). Look for people that love you, that emotionally depend on you. Please, realize that suicide is not an option. If you really really think you need medication go to a psychologist, psychiatrist, SEARCH FOR HELP, do not just settle with dark feelings, WE DESERVE MORE, BETTER AND WE ARE UNIQUE, HAIR OR NO HAIR.
     
  3. MeliM

    MeliM Established Member

    Joined:
    Aug 9, 2013
    Messages:
    181
    Likes Received:
    12
    Dislikes Received:
    0
    Lostinhairloss, I've totally been where you are. I was told to start taking anti depressants but was also to scared that they would make my hair loss worse as well. I've felt like I just wanted to die myself . I totally feel your pain and wish I could give you some advice. I've been suffering from hair loss for 5 years in August. I still think about it all day everyday but can say I think I'm in a better place mentally than 5 years ago . That being said everyday is still a struggle . But just know you can feel better :)
     
  4. canadianhair

    canadianhair New Member

    Joined:
    Dec 12, 2016
    Messages:
    6
    Likes Received:
    0
    Dislikes Received:
    0
    If you lose your hair due to antidepressants you are taking it is called Telogen Effluvium. Telogen Effluvium occurs when your body is stressed in some way—perhaps by illness, surgery, mental stress, poor nutrition, or medication—causing hair follicles to enter into a resting stage (Telogen phase) prematurely. This causes the hair to shed and leads to diffuse hair loss all over the scalp.
    Generally, it takes around six months to recover. The only way to restore the normal growth of your hair is to stop using the medication. It would be best to consult your doctor before stopping your medication, should your antidepressant be causing your hair to fall out.
     

Share This Page